FDA Panel Backs Hepatitis C Drug: Side Effects Include Rash

28 Apr

I followed a live blog on the FDA panel for Vertex’s new hepatitis C drug, Telaprevir, today, and the panel got caught up on one specific side effect: a rash.

Without getting too much into the treatment, the clinical trials, and the reasons, I’m curious about what you think about a rash (said to be all over the entire body, ranging in severity, but deemed “manageable”) as a side effect for a drug that treats and potentially cures* hepatitis C.

I obviously care a great deal about my skin, and it is my body’s largest organ, but hepatitis C is a serious liver infection. And you know what the liver does? It processes everything—EVERYTHING—your body ingests, inhales and absorbs (not just alcohol!). And that’s just naming one function. Plus, liver health influences skin health (Jaundice? Yep, that’s your liver talking). So I’m inclined to give such an important internal organ precedence over my skin in this case. What about you?

 *In this case, “cure” means lowering the amount of the virus in a person’s body to the point of being undetectable.

Advertisements

One Response to “FDA Panel Backs Hepatitis C Drug: Side Effects Include Rash”

  1. Bobbie April 28, 2011 at 11:42 pm #

    While my (severe) eczema was almost intolerable and directly affected my quality of life, I’m hoping this drug is going to help my Dad… gah!

    Miss you, Nee-Nees…. the most

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: